Texas, 2015Heat in Texas, August 6, 2015
August 6, 2015 · NWS EWX · 1 event in 1 county or zone
A four month old boy died after being left in a car on a hot day in Austin. The temperature at the time was 97 degrees and the heat index was 104.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A four month old boy died after being left in a car on a hot day in Austin. The temperature at the time was 97 degrees and the heat index was 104.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 6, 1:57 PM CST, 3 minutes earlier.
Area forecast discussion, Aug 6, 1:57 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
257 PM CDT THU AUG 6 2015
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
DRY AND HOT WEATHER WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS THROUGH
THE SHORT TERM PORTION OF THE FORECAST. THE MAIN FORECAST CONCERN
WILL BE AFTERNOON HEAT INDICES AND WHETHER THESE VALUES WILL REACH
ADVISORY LEVELS. FOR NOW...THE MODELS HAVE REMAINED CONSISTENT WITH
TEMPERATURES AND CONTINUE TO SHOW SHALLOW MOISTURE MIXING OUT DURING
THE AFTERNOON HOURS. BASED ON THE LATEST DATA...SUSPECT A HEAT
ADVISORY WILL NOT BE NEEDED FOR FRIDAY. WE DO EXPECT A FEW SITES MAY
BRIEFLY REACH HEAT ADVISORY CRITERIA DURING THE EARLY AFTERNOON
HOURS. HOWEVER...GIVEN THE BRIEF AND ISOLATED NATURE...WE/LL OPT TO
CONTINUE THE SPECIAL WEATHER STATEMENT.
&&
.LONG TERM (SATURDAY THROUGH THURSDAY)...
THE HEAT CONTINUES FOR THE UPCOMING WEEKEND INTO THE MIDDLE OF NEXT
WEEK AS HIGH PRESSURE IN THE MID AND UPPER LEVELS REMAINS THE
DOMINANT WEATHER FEATURE ACROSS THE REGION. WE EXPECT A SLIGHT
INCREASE IN LOW-LEVEL MOISTURE THROUGH THE WEEKEND AND WITH
TEMPERATURES REMAINING STEADY OR INCREASING A DEGREE OR TWO...IT
APPEARS A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF SOUTH CENTRAL
TEXAS ON SATURDAY. MOISTURE LEVELS MAY DECREASE SLIGHTLY ON SUNDAY
AND MONDAY...BUT TEMPERATURES ARE NOT EXPECTED TO CHANGE. WE COULD
BE VERY CLOSE TO HEAT ADVISORY LEVELS AGAIN ON SUNDAY AND MONDAY.
TOWARD THE MIDDLE OF THE UPCOMING WEEK...THE MID AND UPPER LEVEL
RIDGE SHIFTS WEST INTO THE TEXAS PANHANDLE. THIS WILL ALLOW FOR AN
INCREASE IN NORTHWESTERLY FLOW ACROSS THE LOWER MISSISSIPPI RIVER
VALLEY. THE MEDIUM RANGE MODELS CONTINUE TO SHOW A WEAK COLD FRONT
MOVING SOUTHWARD THROUGH THE LOWER MISSISSIPPI RIVER VALLEY DURING
THE EARLY TO MIDDLE PORTION OF NEXT WEEK. THE WESTERN EXTENT OF THIS
BOUNDARY WILL EASE INTO SOUTH CENTRAL TEXAS...BUT WILL NOT BRING ANY
RELIEF FROM THE HEAT. WE/LL CONTINUE TO MENTION A SLIGHT CHANCE FOR
SHOWERS AND THUNDERSTORMS ON WEDNESDAY FOR AREAS ALONG AND EAST OF
FREDERICKSBURG TO PLEASANTON LINE. THE BOUNDARY WEAKENS ON THURSDAY
AND AT THIS TIME...SEE NO REASON TO MENTION ADDITIONAL RAIN CHANCES
ACROSS THE REGION. AS FOR TEMPERATURES FOR THE EARLY AND MIDDLE
PORTION OF THE UPCOMING WEEK...WITH NO APPRECIABLE CHANGE IN THE AIR
MASS...ABOVE NORMAL WARMTH WILL CONTINUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 77 101 77 103 77 / 0 0 0 0 0
AUSTIN BERGSTROM INTL AIRPORT 75 100 75 102 75 / 0 0 0 0 0
NEW BRAUNFELS MUNI AIRPORT 75 101 76 103 75 / 0 0 0 0 0
BURNET MUNI AIRPORT 76 101 75 102 75 / 0 0 0 0 0
DEL RIO INTL AIRPORT 79 103 80 104 79 / 0 0 0 0 0
GEORGETOWN MUNI AIRPORT 77 101 76 102 76 / 0 0 0 0 0
HONDO MUNI AIRPORT 75 100 75 102 75 / 0 0 0 0 0
SAN MARCOS MUNI AIRPORT 76 100 76 102 76 / 0 0 0 0 0
LA GRANGE - FAYETTE REGIONAL 77 100 78 102 78 / 0 0 0 0 0
SAN ANTONIO INTL AIRPORT 78 100 77 102 77 / 0 0 0 0 0
STINSON MUNI AIRPORT 77 101 77 103 76 / 0 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...HAMPSHIRE
SYNOPTIC/GRIDS...24
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Aug 6, 2:29 AM CST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 AM CDT THU AUG 6 2015
TXZ171>173-183-191>194-202>209-217>225-228-070830-
LLANO-BURNET-WILLIAMSON-VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-
UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-
ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
329 AM CDT THU AUG 6 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO REACH 102 TO 104 IN
THE HILL COUNTRY AND RANGING UP TO 111 DEGREES IN THE RIO GRANDE
VALLEY THIS AFTERNOON. AREAS IN THE COASTAL PLAINS COULD SEE
INDICES REACHING 108 DEGREES FOR A FEW HOURS.
HEAT ADVISORIES MAY BE NEEDED THIS AFTERNOON IF HEAT INDICES RISE
HIGHER THAN ANTICIPATED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
CONTINUED HOT AND DRY CONDITIONS WILL RESULT IN HIGH TEMPERATURES
IN THE TRIPLE DIGITS ACROSS MUCH OF THE AREA AND HEAT INDICES
CONTINUING TO BE EVEN HIGHER. NEAR RECORD HIGH TEMPERATURES ARE
EXPECTED BY TUESDAY AND WEDNESDAY OF NEXT WEEK. HEAT ADVISORIES
MAY BE NEEDED THROUGHOUT THE WEEKEND AND INTO NEXT WEEK AS
CONDITIONS DO NOT LOOK TO CHANGE MUCH OVER THE NEXT 7 DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TXZ184>190-070830-
EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
329 AM CDT THU AUG 6 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
CONTINUED HOT AND DRY CONDITIONS WILL RESULT IN HIGH TEMPERATURES
REACHING THE TRIPLE DIGITS ACROSS MUCH OF THE AREA AND HEAT
INDICES EVEN HIGHER. NEAR RECORD HIGH TEMPERATURES ARE EXPECTED
BY TUESDAY AND WEDNESDAY OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TB3
Heat, Travis
- When
- August 6, 2:00 PM CST to 3:00 PM CST
- Where
- Travis forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
A four month old boy died after being left in a car on a hot day in Austin. The temperature at the time was 97 degrees and the heat index was 104.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Travis | 2015-08-06 | 0 | Male | Vehicle/Towed Trailer | Indirect |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Wind in California, August 6, 20152 injured · $18 million · EF1 · 2 events
- Tornadoes and Hail in Minnesota, August 6, 2015$610,000 · EF1 · 16 events
- Flash Flood and Damaging Winds in Georgia, August 6, 2015$338,000 · 75 kt wind · 24 events
- Tornadoes and Damaging Winds in Alabama, August 6, 20157 injured · EF1 · 4 events
- Flash Flooding and Damaging Winds in South Carolina, August 6, 2015$113,000 · 60 kt wind · 31 events
- Tornadoes and Hail in South Dakota, August 6, 2015$100,000 · EF0 · 17 events
- Damaging Winds and Lightning Strike in Georgia, August 6 to 7, 20151 injured · $31,000 · 65 kt wind · 14 events
- Hail and Damaging Winds in North Carolina, August 6, 2015$53,000 · 1.25 in hail · 4 events
- Flash Flooding and Damaging Winds in North Carolina, August 6, 2015$36,000 · 53 kt wind · 7 events
- Damaging Winds in Arizona, August 6, 2015$40,000 · 70 kt wind · 2 events
- Hail in Kansas, August 6, 2015$25,000 · 1.75 in hail · 5 events
- Damaging Winds and Lightning Strike in Georgia, August 6, 2015$20,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596835.